WARNING: Dendritic Spreading
Support Coalition - David Oaks
dendron at efn.org
Wed Jul 24 14:50:11 EST 1996
I can't speak on the *likelihood* that your neuroleptic injection is the
cause of involuntary movements, seven years later. However, it is known
that a single dose of a neuroleptic has -- from time to time -- resulted
in such permanent twitching (tardive dyskinesia). The first signs tend to
be fine twitching movements of tongue, eye blinking, etc. Of course, most
TD is the result of longer-term dosing; one rule of thumb is a cumulative
five percent risk per year (so after 10 years of neuroleptics, a typical
person would have a fifty-fifty chance of TD). This varies widely.
Best would be to shop around for a KNOWLEDGEABLE neurologist, etc., one
with some experience with TD, and with the guts to love the spirit of
science and medicine (instead of corporate "normality").
Stay in touch!
In support & struggle, David Oaks <dendron at efn.org>
Support Coalition, Co-Coordinator / Dendron News, Editor
PO Box 11284 Eugene, Oregon 97440-3484 USA
BREAKING THE SILENCE ABOUT PSYCHIATRIC OPPRESSION!!!
Heal Normality web site: http://www.efn.org/~dendron/
Internet human rights mailing list: Free read-only low-frequency.
To subscribe e-mail <majordomo at efn.org> with just these two words
in body of your message (not subject line): subscribe dendrite
On Wed, 24 Jul 1996, Thomas R. Gregg wrote:
> Hi. A question about the permanent twitching caused by neuroleptics:
> I am not schizophrenic. I was given an injection of Haldol (haloperidol)
> about 7 years ago (at age 19). I have noticed minor involuntary muscle
> twitches since that time, but I can't find a cause for them. (The
> twitches seem to have abated over time, though). Is it likely that the
> injection caused them?
More information about the Neur-sci